As you know I have been taking Metamucil for a little over a month now. I have a question regarding the thickness of my stool. MY thinner than normal stool continues, but occasionally I have nice round stools with a nice diameter. I basically eat the same foods on a daily basis, so why would my stool thickness vary day to day? Also, although I have been taking the Metamucil for over a month I still have times of mucus which is green or brown as well as gas/bloating which happens a few times a week. Also, for the past 5 days, my gas and bloating has been worse than normal. I have been under more stress lately, and was wondering if gas and bloating can be caused by stress. Is it normal, and I realize normal is subjective for Metamucil to have these affects a month after taking it. My problem is I do not remember what my stool used to look like because I never really looked at it. I am still curious if my weight loss, which as you know was substantial can still be playing a role in my issues.
Last question... Is it possible to increase the thickness/diameter of stool by holding it longer than normal? THis might sound dumb, but if you hold the stool longer than normal, can the stool somehow combine to creat larger stool, or is that not possible?
If your mucous is green in color or even brown as you mention I would consider bringing this to your docs attention. Any change in bowel habits needs to be addressed by the doc since that is one of the major warning signs for colon cancer. No you most likely don't have cancer but since you mention recent changes in your bowel habits and the fact that you started metamucil for it means you should check with your doc.
You should always have a BM when you have the urge and never try to hold it in---- this will only cause problems.
Stress can cause bloating as well as gas and diarrhea.
The color of your stool is basically controlled by what you eat and drink. Your gallbladder puts out alot of bile with greasy food --- sometimes it may be green. And, if you eat a blander diet -- your BMs will be light in color. But, we are certainly no experts on stool shapes, color of mucus ,etc. I agree with migable--- if you're really concerned then see someone that is trained --- a gastro Doctor.